MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341452
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Section d6b.Explantation date: (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 57-year-old caucasian female patient underwent a breast reconstruction revision with a 685cc mentor memoryshape breast implant and experienced a rupture on the right side post-operatively, which was diagnosed with an mri.The breast was described as ¿softer¿.As a result, the patient underwent explantation on (b)(6) 2024.
 
Additional Manufacturer Narrative
On january 11, 2025, the mentor failure analysis lab received the device for evaluation.On january 15, 2025, device evaluation was completed as follows: mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the mentor memoryshape¿ mh 685cc breast implant was found to be ruptured.A microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.The contralateral device was also received (lot number 6895620).The patient did not report any issue with this device.Therefore, no further analysis of the contralateral device is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 24, 2025, mentor became aware that the patient also experienced left side capsular contracture; baker grade unknown in addition to right side rupture, and underwent bilateral replacement surgery with serial number (b)(6) on the right side, and with (b)(6) on the left side on (b)(6) 2024.This supplemental medwatch report is for the patient¿s right-sided device.Left side complication is being reported separately.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20707986
Report Number1645337-2024-13516
Device Sequence Number15498878
Product Code FTR
UDI-Device Identifier00081317005254
UDI-Public(01)00081317005254(17)191213(10)6886945
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2019
Device Catalogue Number3341452
Device Lot Number6886945
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/11/2025
01/24/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/15/2025
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite